Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 31, 2020, 4:23 AM CDT for St. Clair County, Missouri. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2020, 4:23 AM CDT (09:23 UTC)
- Expired
- Jul 31, 2020, 2:15 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:42 AM CDT | HEAVY RAIN 6 | Lowry City, MO | JUST OVER 6 INCHES OF RAIN HAS FALLEN IN LOWRY CITY SINCE MIDNIGHT. SOUTHBOUND HWY 13 IS FLOODED NEAR JUNCTION A AND C. TRAFFIC VERY SLOW. |
| Jul 31, 5:50 AM CDT | FLASH FLOOD | 1 Nne Lowry City, MO | MODOT CLOSED ROAD NEAR JUNCTION A AND C ALONG HWY 13 JUST NORTH OF LOWRY CITY. |
| Jul 31, 8:00 AM CDT | FLASH FLOOD | 4 Sw Lowry City, MO | MANY ROADS WASHED OUT BETWEEN LOWRY CITY AND OSCEOLA INCLUDING CENTER ROAD SOUTH OF HIGHWAY D AND 175 ROAD SOUTH OF B HIGHWAY. TIME ESTIMATED. |
| Jul 31, 8:00 AM CDT | HEAVY RAIN 3.29 | 4 Ese Lowry City, MO | COCORAHS STATION MO-SR-1 LOWRY CITY 3.8 ESE. |
| Jul 31, 8:15 AM CDT | FLASH FLOOD | 1 Ene Lowry City, MO | BRIDGE WASHED OUT ON 401 ROAD ONE HALF MILE SOUTH OF HIGHWAY C. TIME ESTIMATED. |
| Jul 31, 8:50 AM CDT | FLASH FLOOD | 3 Wnw Osceola, MO | COUNTY ROAD 175 OFF B HIGHWAY IN OSCEOLA. |
| Jul 31, 9:30 AM CDT | FLASH FLOOD | 6 Ne Johnson City, MO | CULVERT WASHED OUT ON ROUTE F BETWEEN HIGHWAY A AND HIGHWAY 52. WILL BE CLOSED FOR SEVERAL DAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
649
WGUS53 KSGF 310923
FFWSGF
MOC185-311515-
/O.NEW.KSGF.FF.W.0050.200731T0923Z-200731T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
423 AM CDT Fri Jul 31 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern St. Clair County in west central Missouri...
* Until 1015 AM CDT.
* At 421 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to three inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly. In addition, heavy rainfall along the Highway 13
corridor from Osceloa to Deepwater will cause reduced visibility
and hazardous travel.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Osceola... Lowry City...
This warning will remain over mainly rural areas of northeastern St.
Clair County.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3820 9358 3800 9355 3800 9376 3821 9388
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
Albano5 follow-up statements
888
WGUS73 KSGF 311115
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
615 AM CDT Fri Jul 31 2020
MOC185-311515-
/O.CON.KSGF.FF.W.0050.000000T0000Z-200731T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Clair MO-
615 AM CDT Fri Jul 31 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
NORTHEASTERN ST. CLAIR COUNTY...
At 613 AM CDT, emergency management reported thunderstorms producing
heavy rain in Lowry City with over 6 inches of rainfall so far.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...At 5:50 AM CDT, emergency management reported that
southbond Highway 13 just north of Lowry City between
Junctions A and C has been closed by MODOT.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Osceola... Lowry City...
This warning will remain over mainly rural areas of northeastern St.
Clair County.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3820 9358 3800 9355 3800 9376 3821 9388
FLASH FLOOD...OBSERVED
$$
Albano246
WGUS53 KSGF 311206
FFWSGF
MOC185-311915-
/O.EXT.KSGF.FF.W.0050.000000T0000Z-200731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
706 AM CDT Fri Jul 31 2020
The National Weather Service in Springfield has extended the
* Flash Flood Warning for...
Northeastern St. Clair County in west central Missouri...
* Until 215 PM CDT Friday.
* At 703 AM CDT, thunderstorms were observed producing heavy rain
across the warned area. Between 5 and 7 inches of rain have
fallen, with an additional 1 to 2 inches possible. Flash flooding
is already occurring. MODOT has reported the closure of southbound
Highway 13 near Lowry City between Junctions A and C.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Missouri Department of Transportation.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Osceola... Lowry City...
This warning will remain over mainly rural areas of northeastern St.
Clair County.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3820 9358 3800 9355 3800 9376 3821 9388
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Albano427
WGUS73 KSGF 311412
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
912 AM CDT Fri Jul 31 2020
MOC185-311915-
/O.CON.KSGF.FF.W.0050.000000T0000Z-200731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Clair MO-
912 AM CDT Fri Jul 31 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FRIDAY
FOR NORTHEASTERN ST. CLAIR COUNTY...
At 911 AM CDT, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 6 and 8 inches of rain
have fallen, with an additional 1 to 2 inches possible. Flash
flooding is already occurring. MODOT has reported the closure of
southbound Highway 13 near Lowry City between Junctions A and C.
Additional flooding has been reported at County Road 175 off Highway
B in Osceola.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Osceola... Lowry City...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3820 9358 3800 9355 3800 9376 3821 9388
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Perez010
WGUS73 KSGF 311619
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1119 AM CDT Fri Jul 31 2020
MOC185-311915-
/O.CON.KSGF.FF.W.0050.000000T0000Z-200731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Clair MO-
1119 AM CDT Fri Jul 31 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FRIDAY
FOR NORTHEASTERN ST. CLAIR COUNTY...
At 1116 AM CDT, law enforcement reported thunderstorms producing
heavy rain in the warned area. Radar estimates 5 to 8 inches of rain
have fallen since early this morning. Flash flooding is already
occurring. Several low water crossings and low lying areas remain
impassable.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Osceola... Lowry City...
Additional rainfall amounts up a half inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3820 9358 3800 9355 3800 9376 3821 9388
FLASH FLOOD...OBSERVED
$$
Perez197 WGUS73 KSGF 311906 FFSSGF Flash Flood Statement National Weather Service Springfield MO 206 PM CDT Fri Jul 31 2020 MOC185-311915- /O.EXP.KSGF.FF.W.0050.000000T0000Z-200731T1915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Clair MO- 206 PM CDT Fri Jul 31 2020 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN ST. CLAIR COUNTY WILL EXPIRE AT 215 PM CDT FRIDAY... The heavy rain has ended. Flash flooding is no longer expected. However, residual flooding of low lying areas will continue through the afternoon, and a Flood Warning will remain in effect until 8 PM CDT. Please continue to heed any remaining road closures. LAT...LON 3820 9358 3800 9355 3800 9376 3821 9388 $$ Terry
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:38 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 31, 2:38 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 238 AM CDT Fri Jul 31 2020 .SYNOPSIS... Issued at 237 AM CDT Fri Jul 31 2020 Upper level ridge axis remains over the Rockies early this morning with a closed low over northeast Canada. In between was a slow moving upper level trough with the axis over west central MO into southeast Kansas. A deformation band of heavy rain has been affecting parts of west central MO for quite a while now with flash flooding the result. A stationary frontal boundary was located over southern MO with a frontal wave over southwest MO. Somewhat lower PW values over southern MO at the moment, but still fairly high at around 1.7 in. However, a higher axis of 1.9 to 2.0 in was near the upper level trough axis from west central MO into southeast KS. Forecast concerns for today will be with heavy rain and the potential of flash flooding over southern MO as this trough axis shifts southeast through the area. && .SHORT TERM...(Today and tonight) Issued at 237 AM CDT Fri Jul 31 2020 For today, we are going to try our luck with another flash flood watch over southern MO. the bulk of yesterdays rain remained further north, however this upper level trough axis is expected to slowly shift southeast through the area today. PW values will increase again to around 1.8 to 1.95 in. Frontal wave will shift east across the frontal boundary over southern MO/northern AR today. Despite the low end instability in the area, there will be plenty of forcing and moisture along with the slow moving convection and likely training storms to justify another flash flood watch over southern MO. Overall, we are expecting 1-2 inches of rain along and south of US 60, however higher pockets of 2 to 4 inches will be possible in areas where storms train across the same areas. Because of the rain and clouds expected today, temperatures will likely remain in the 70s to around 80 for a high. The back edge of the precipitation will move from west to east during the afternoon and evening, with the heaviest of the rain ending by mid evening. Some lingering lighter showers may continue into the overnight hours. .LONG TERM...(Saturday through Thursday) Issued at 237 AM CDT Fri Jul 31 2020 Much drier air will move in behind the upper trough, with the low moving into the OH valley. With a pretty amplified ridge remaining anchored out west, we will remain in north to northwest flow aloft through the weekend into the first part of next week. This will keep temperatures quite a bit cooler than we have been over the past couple of weeks with highs generally in the 70s and low 80s through Wednesday. The ridge will flatten out by the middle of next week and we'll start to see more of a moderating temperature trend for the latter half of the work week. Being in the northwest flow aloft will bring a series of upper level shortwaves into the area, so we can't completely rule out rain chances next week, especially on Sunday when the first such wave moves through. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1142 PM CDT Thu Jul 30 2020 Lowering ceilings will move in from the northwest tonight into Friday as a trough moves through, bringing IFR to potentially LIFR conditions. Ceilings improve at KSGF and KBBG late in the TAF period, and at KBBG after the end of this TAF period. Precipitation coverage will increase later tonight into Friday and should be mostly rain but can't completely rule out some thunder at times. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Titus
Hazardous weather outlook, Jul 31, 3:20 AM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 320 AM CDT Fri Jul 31 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 320 AM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... A slow moving upper level system and a frontal boundary will combine with tropical like moisture in place over the area to produce numerous showers and embedded thunderstorms today, especially over southern Missouri. As a result, heavy rain can be expected, along with the potential of flash flooding should these showers and storms track across the same locations. Widespread one to two inches of rain is expected, with pockets of 2 to 4 inches of rain possible. A flash flood watch is in effect until 9 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms will then be possible on Sunday with generally dry and cooler weather the first half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:25 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jul 30, 9:55 PM CDT | Special Weather Statement | SGF | Greene | 50 min |
| Jul 31, 3:08 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 21 more | 17 hr |
| Jul 31, 3:42 AM CDT | Areal Flood Advisory | SGF | St. Clair | 8 hr |
| Jul 31, 8:58 AM CDT | Areal Flood Advisory | SGF | Hickory | 3 hr |
| Jul 31, 10:13 AM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Jul 31, 1:17 PM CDT | Areal Flood Advisory | SGF | Dallas, Laclede, Webster | 6 hr |
| Jul 31, 2:04 PM CDT | Areal Flood Warning | SGF | St. Clair | 6 hr |
| Jul 31, 3:02 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Phelps, Shannon, Texas and 2 more | 6 hr |
| Jul 31, 4:01 PM CDT | Areal Flood Warning | SGF | Benton, Hickory | 6 hr |
| Jul 31, 4:39 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.